Tornadoes · United States · Alabama · 2020

EF1 tornado, Cold Spgs to White City, Alabama, April 12, 2020

From Cold Spgs to White City, this EF1 tornado ran 3.0 miles across Cullman County on April 12, 2020, touching down at 8:51 PM CDT and reaching 200 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 12, 2020
Touchdown
8:51 PM CDT (01:51 UTC)
Lifted
8:56 PM CDT (01:56 UTC)
On the ground
5 minutes
Path length
3.0 miles (4.8 km)
Path width
200 yards (183 m)
Deaths
0
Injuries
0
County
Cullman County
Touchdown point
33.998, -87.037
Lift-off point
34.017, -86.990
Record number
2004121951-01

The damage survey

33 damage points were recorded along this path by NWS HUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 100 mph.

  • more chicken houses destroyed up the drive.
  • two sheds destroyed 100 yards to the se

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Heavy rainfall occurred across the entire NWS Huntsville County Warning area, as well as damage from thunderstorm winds and a few tornadoes. ||While heavy rainfall reports were spread out across the CWFA, the most significant flash flooding occurred in Fort Payne and surrounding areas in Northeast Alabama. ||Intense rainfall of 6-6.5 inches fell in DeKalb County along Big Wills Creek.||A new Flood of Record crest of 17.94 feet occurred, surpassing the old Flood of Record (14.36) by a whopping 3.5 feet! More than 50 roads were shut down, with extensive flooding that occurred on Hwy 35 leading up to the Hwy 35/I459 interchange.

The tornado touched down just southwest of County Road 94 near Coon Creek. It moved along a northeasterly track, uprooting several trees. As it crossed County Road 107, several chicken houses were completely destroyed and dozens of trees were uprooted. It continued to the northeast, snapping or uprooting trees and damaging a shed along County Road 108. After crossing County Road 108 and snapping or uprooting several more trees, the tornado lifted just southwest of County Road 222.

The tornado touched down just west of Beech Grove Road just south of Good Hope before crossing Interstate 65 near mile marker 302 where dozens of trees were snapped or uprooted. The tornado continued on an east-northeast track crossing County Road 490 and County Road 573 uprooting dozens more trees. As the tornado neared Highway 31 along Day Gap Road, it intensified and removed the roof from a single wide trailer and caused more concentrated tree damage. The tornado crossed Highway 31 and continued to the east-northeast causing damage to a gas station and uprooting or snapping several more trees. The tornado lifted just east of County Road 599.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:58 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the tornado touched down at Apr 12, 6:58 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 12, 6:58 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
658 PM CDT Sun Apr 12 2020

.UPDATE...
For 00Z TAFS.

&&

.NEAR TERM...(Tonight)
Issued at 322 PM CDT Sun Apr 12 2020

A storm system taking shape over the eastern plains continued to
deepen over the Arkansas region. It was in part being powered by a
rapidly moving upper trough, that was taking on a neutral negative
tilt as it approaches the forecast area. A warm front extending east
of the surface low was approximately across the I-20 corridor of
MS/AL, moving northward. A more moist and unstable atmosphere south
of this boundary should spill across the Tennessee Valley during the
course of this afternoon and evening. This increase in more surface
based instability, going into a highly sheared environment east of
the developing cyclone, will maintain a good threat for strong to
severe convection into the evening. All modes of severe weather,
including damaging wind gusts, large hail and tornadoes are all
possible. Precipitable water amounts nearing 2 inches; this moisture
being squeezed out by very efficient rain making dynamics and upglide
will also result in locally very heavy rainfall, bringing a threat
of flash flooding and flooding as well.

The surface low will rapidly move to the NNE reaching the southern
Great Lakes by Monday morning. A cold front trailing south of this
low will sweep across the area from west to east this evening. The
passage of this boundary will end the severe weather threat and rain
chances as well. Colder air filtering in west of the front will
bring a cool change, with lows ranging from mid/upper 40s over NW
AL to the mid 50s NE AL. The low transitioning away from the region
will help relax the pressure gradient, with a Wind Advisory set to
expire at midnight.

.SHORT TERM...(Monday through Tuesday)
Issued at 322 PM CDT Sun Apr 12 2020

With the storm system exiting to the NE, a drier and cooler trend
will start a new work week. High temperatures will be a good 5-10
degree cooler than seasonable norms, in the upper 50s to mid 60s. NW
winds should relax into the afternoon as the low moves further away,
and high pressure builds in from the NW. Unlike the usual last frost
before Easter, looks like we have a few more frosty nights ahead this
week. Monday night will be one in some of the area (mainly our TN
counties) before sunrise Tuesday. For Tue, expect similar conditions
with highs only in the upper 50s to mid 60s again.

.LONG TERM...(Tuesday night through Saturday)
Issued at 322 PM CDT Sun Apr 12 2020

Given on-going shorter term issues, did not make many changes to the
longer term from what the blends offered. A weak system passing near
the region should bring lower end shower chances Tuesday night.
Colder air will follow, but not cool enough for frost before Wed AM.
A chilly midweek for middle April is expected with highs only in the
60s. A better chance for more widespread frosting before Thu AM, with
lows in the mid/upper 30s.

A gradual warm up to near seasonable weather should return on Friday.
But with the weekend approaching, another weak system will near the
area and bring more rain chances for the upcoming weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 658 PM CDT Sun Apr 12 2020

Widespread RA and embedded TSRA will persist at the HSV/MSL
terminals early in the period, ahead of an upper-lvl trough ejecting
northeastward from the Arklatex region. However, as the deepening sfc
cyclone related to this feature begins to lift northeastward into
the OH Valley, a trailing sfc trough axis will sweep eastward across
northern AL, bringing an end to both LLWS and the threat for TSRA by
04Z/MSL and 05Z/HSV. Although VSBY will oscillate btwn 1-4 SM based
on the intensity of the precipitation at any given time, it appears
as if prevailing cigs during this period will remain MVFR and btwn
1500-2500 ft AGL. Sfc flow will veer to SW in the wake of the trough
axis, with bkn MVFR stratus and a few lgt SHRA possible up until the
arrival of a cold front around 10Z/MSL and 11Z/HSV. Winds will shift
to WNW in the wake of the cold front, with a lower overcast stratus
deck expected to build into the region from the NW. Cigs will likely
remain arnd 1500 ft AGL throughout the morning, but should slowly
begin to lift/scatter early in the afternoon, with a return to VFR
conds possible very late in the TAF period.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...Flash Flood Watch until midnight CDT tonight for ALZ001>010-016.

     Wind Advisory until midnight CDT tonight for ALZ001>010-016.

TN...Flash Flood Watch until midnight CDT tonight for TNZ076-096-097.

     Wind Advisory until midnight CDT tonight for TNZ076-096-097.

&&

NEAR TERM...RSB
SHORT TERM...RSB
LONG TERM...RSB
AVIATION...70/DD

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Apr 12, 7:20 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Huntsville AL
720 PM CDT Sun Apr 12 2020

ALZ001>010-016-TNZ076-096-097-131130-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
720 PM CDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...TORNADO WATCH 109 IN EFFECT UNTIL 10 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for north central Alabama,
northeast Alabama, northwest Alabama and southern middle Tennessee.

.DAY ONE...Remainder of this evening and overnight.

Strong to severe thunderstorms will be possible across the entire
outlook area through late this evening.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Tornado Watch.
 Flash Flood Watch.
 Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management personnel is
requested through late this evening.

Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

70/DD

In the hours before

Local storm report, Apr 12, 7:06 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
706 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     FLASH FLOOD      BOAZ                    34.20N 86.16W
04/12/2020                   MARSHALL           AL   PUBLIC

            FLOOD WATERS OF A FOOT DEEP AT THE
            INTERSECTION OF AL 168 AND BROWN STREET.

&&

BCC
Local storm report, Apr 12, 7:09 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
709 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     1 SSE BOAZ              34.19N 86.15W
04/12/2020                   MARSHALL           AL   PUBLIC

            DEBRIS SPREAD ACROSS US 431 NEAR THE
            INTERSECTION WITH DENSON AVE. POSSIBLE
            TORNADO. TIME ESTIMATED BY RADAR.

&&

BCC
Local storm report, Apr 12, 7:59 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
759 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     TSTM WND DMG     5 E BOAZ                34.21N 86.08W
04/12/2020                   DEKALB             AL   PUBLIC

            CARPORT ACROSS THE STREET WAS KNOCKED DOWN
            BY WINDS.

&&

KTW
Local storm report, Apr 12, 8:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
823 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     FLOOD            2 WSW FORT PAYNE        34.44N 85.72W
04/12/2020                   DEKALB             AL   EMERGENCY MNGR

            GODFREY AVE. BETWEEN 3RD AND 8TH STREETS
            FLOODED IN FORT PAYNE.

&&

BCC
Local storm report, Apr 12, 8:24 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
824 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     FLOOD            2 ESE PINE RIDGE        34.44N 85.75W
04/12/2020                   DEKALB             AL   EMERGENCY MNGR

            PORTIONS OF AIRPORT ROAD WEST FLOODED.

&&

BCC
Special weather statement, Apr 12, 8:48 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Huntsville AL
848 PM CDT Sun Apr 12 2020

ALZ006>009-130230-
Marshall AL-Madison AL-Morgan AL-Jackson AL-
848 PM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...NORTHERN MARSHALL...
EASTERN MADISON AND EAST CENTRAL MORGAN COUNTIES UNTIL 930 PM CDT...

At 847 PM CDT, Doppler radar was tracking a strong thunderstorm near
Owens Cross Roads, or 14 miles southeast of Huntsville, moving
northeast at 60 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Southern Huntsville, Scottsboro, Guntersville, Bridgeport, Redstone
Arsenal, Stevenson, Owens Cross Roads, Hollywood, Grant and Skyline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3448 8599 3447 8606 3443 8611 3435 8611
      3441 8679 3498 8636 3498 8560 3494 8560
TIME...MOT...LOC 0147Z 242DEG 51KT 3461 8637

30

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Birmingham, AL (KBMX), 00:00Z

1.9 hours before the tornado, 95 km from the path. April 13, 2020.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 533 joules per kilogram, CIN -55, lifted condensation level 847 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Birmingham, AL at 00:00Z on 2020-04-13The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 401 square meters per square second, 0 to 6 km bulk shear 63 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
533 J/kg
Mixed-layer CIN
-55 J/kg
Surface CAPE
1040 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
63 kt
0-1 km bulk shear
41 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
509 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.4
0-3 km lapse rate
5.6 K/km

Open this sounding in Storm Lab

Birmingham, AL (KBMX), 12:00Z

10.1 hours after it, 95 km from the path. April 13, 2020.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -90397, lifted condensation level 1259 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Birmingham, AL at 12:00Z on 2020-04-13The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -96 square meters per square second, 0 to 6 km bulk shear 80 knots.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-90397 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1259 m above ground
0-6 km bulk shear
80 kt
0-1 km bulk shear
36 kt
0-1 km storm-relative helicity
-96 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.5 K/km

Open this sounding in Storm Lab

The surface observations

Manchester (JFX), 30 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Birmingham radar (KBMX), 96 km away, was scanning. The volume nearest the touchdown began at 01:50 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2020 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of April 12, 2020

72 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 121:03 AM CDTEF1Crockett, TX5.6250
April 124:05 AM CDTEF1McCulloch, TX5.1300
April 124:40 AM CDTEF1Gillespie, TX11.6150$100,000
April 125:23 AM CDTEF1Blanco, TX7.02002$1.0 million
April 126:05 AM CDTEF0Limestone, TX0.250$5,000
April 129:06 AM CDTEF1Shelby, TX0.730
April 129:08 AM CDTEF1Harrison, TX10.6100$150,000
April 129:41 AM CDTEF2De Soto Parish, LA9.14001$1.0 million
April 129:52 AM CDTEF1Bossier Parish, LA0.4125$150,000
April 129:57 AM CDTEF1De Soto Parish, LA6.7300$25,000
April 1210:10 AM CDTEF1Webster Parish, LA6.11,000$100,000
April 1210:30 AM CDTEF1Bienville Parish, LA1.6400
April 1210:39 AM CDTEF1Bienville Parish, LA0.875$200,000
April 1211:36 AM CDTEF3Ouachita Parish, LA8.0300$250 million
April 1211:39 AM CDTEF3Ouachita Parish, LA2.6400$750,000
April 1211:46 AM CDTEF1Ouachita Parish, LA1.150$25,000
April 1212:02 PM CDTEF1Morehouse Parish, LA3.0200$20,000
April 1212:10 PM CDTEF2West Carroll Parish, LA9.5700$36,000
April 1212:11 PM CDTEF1Richland Parish, LA4.7150$12,000
April 1212:11 PM CDTEF1Richland Parish, LA7.5700$26,000
April 1212:41 PM CDTEF0East Carroll Parish, LA1.2170$75,000
April 121:00 PM CDTEF1Sharkey, MS6.0200$15,000
April 121:17 PM CDTEF1Humphreys, MS4.1440$50,000
April 121:22 PM CDTEF2Yazoo, MS7.4250$150,000
April 121:46 PM CDTEF0Holmes, MS2.350$40,000
April 122:06 PM CDTEF1Attala, MS2.5500$35,000
April 122:47 PM CDTEF0Choctaw, MS3.0150$9,000
April 123:30 PM CDTEF2Noxubee, MS8.51,100$150,000
April 123:38 PM CDTEF4Hope–Bassfield tornado, MS22.11,93643$2.8 million
April 123:42 PM CDTEF1Noxubee, MS3.9375$20,000
April 124:01 PM CDTEF0Pickens, AL1.5200
April 124:12 PM CDTEF4Bassfield–Soso tornado, MS67.43,960798$62 million
April 124:18 PM CDTEF0Pickens, AL5.5300
April 124:34 PM CDTEF0Fayette, AL1.8350
April 124:36 PM CDTEF3Lawrence, MS83.22,0412$18 million
April 124:41 PM CDTEF1Fayette, AL6.1600
April 125:04 PM CDTEF1Walker, AL9.0950
April 125:14 PM CDTEF2Jefferson, AL6.9940
April 125:22 PM CDTEF2Clarke, MS14.33002$250,000
April 125:44 PM CDTEF0Blount, AL0.5125
April 125:47 PM CDTEF1Blount, AL3.8225
April 125:47 PM CDTEF1Lauderdale, MS2.9300$50,000
April 125:50 PM CDTEF2Blount, AL5.6500
April 126:04 PM CDTEF1Blount, AL0.8115
April 126:08 PM CDTEF1Etowah, AL5.5525
April 126:10 PM CDTEF2Blount, AL21.74403
April 126:10 PM CDTEF1Jasper, MS8.9985$30,000
April 126:14 PM CDTEF2Etowah, AL12.2875
April 128:15 PM EDTEF2Chattooga, GA14.7800$400,000
April 128:12 PM CDTEF1Walker, AL2.91,0003
April 128:33 PM CDTEF1Tuscaloosa, AL9.9230
April 129:45 PM EDTEF2Murray, GA8.9860824$500,000
April 129:00 PM CDTEF1Cullman, AL5.4300
April 129:03 PM CDTEF1Choctaw, AL0.4100
April 129:11 PM CDTEF1Cullman, AL0.370
April 129:12 PM CDTEF2Cullman, AL2.5350
April 129:16 PM CDTEF1Clarke, AL0.8100
April 129:27 PM CDTEF1Marshall, AL5.0200
April 129:41 PM CDTEF1Marengo, AL8.11,000
April 129:50 PM CDTEF1Dade, AL to GA7.5350$700,000

All 73 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.